Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 15, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Mar 30, 2005, 6:25 PM CST for Bureau County, Illinois. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2005, 6:25 PM CST (00:25 UTC)
- Expired
- Mar 30, 2005, 6:45 PM CST
- In force
- 20 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
County Bureau County, IL
The radar
The Chicago radar (KLOT), 96 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 12:55 PM CST | Tornado Watch | SPC | 7 hr |
| Mar 30, 2:15 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 2076 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- -87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 310025 SVRDVN ILC011-310045- /O.NEW.KDVN.SV.W.0015.050331T0025Z-050331T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 625 PM CST WED MAR 30 2005 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BUREAU COUNTY IN NORTH CENTRAL ILLINOIS * UNTIL 645 PM CST * AT 621 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LA MOILLE...OR ABOUT NEAR MENDOTA...AND MOVING NORTHEAST AT 50 MPH. THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4153 8934 4143 8914 4160 8913 4161 8924 $$ SHEETS
1 follow-up statement
000 WWUS53 KDVN 310035 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 633 PM CST WED MAR 30 2005 ILC011-310043- /O.CAN.KDVN.SV.W.0015.000000T0000Z-050331T0045Z/ BUREAU IL- 633 PM CST WED MAR 30 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BUREAU COUNTY IS CANCELLED... THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST WEDNESDAY EVENING FOR NORTH CENTRAL ILLINOIS. LAT...LON 4153 8934 4143 8914 4160 8913 4161 8924 $$ SHEETS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 4:25 PM CST, 2 hours earlier.
Area forecast discussion, Mar 30, 4:25 PM CST, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 425 PM CST WED MAR 30 2005 .SYNOPSIS... STRONG LOW PRESSURE HAS BEEN SLOWLY MOVING ACROSS IOWA TODAY... SPARKING SOME SEVERE THUNDERSTORMS WHICH PRODUCED LARGE HAIL AND DAMAGING WINDS. IN ADDITION...THE LOW BROUGHT VERY GUSTY WINDS WITH IT AS WELL...WITH SOME GRADIENT WIND GUSTS OVER 40 MPH. && .SHORT TERM...(TONIGHT AND TOMORROW) LOW WILL CONTINUE TO PULL NORTHEAST OF THE AREA TONIGHT. INTENSITY OF ANY STORMS WILL GRADUALLY DIMINISH DURING THE EARLY EVENING. THEN EXPECT SOME LINGERING SHOWERS/LIGHT RAIN OVERNIGHT AND THROUGH THE MORNING HOURS THURSDAY. STRONG GRADIENT WINDS PRESENT ACROSS THE AREA ARE EXPECTED TO DIMINISH THE NEXT FEW HOURS. DUE TO ONGOING SEVERE WEATHER WATCHES...OPTED NOT TO ISSUE WIND ADVISORY. WILL COVER WITH NOWCASTS FOR NOW. LOW TEMPS ON TRACK..SO NO CHANGES. && .LONGER TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) OVERALL NOT MUCH CHANGE DUE TO BUSY SHORT TERM. BOTH NAM/GFS SHOW INDICATIONS OF A LOW CHANCE FOR SHOWERS ON FRIDAY. PCPN MAY COME IN A LITTLE SOONER...SO PUT 25POP FOR ENTIRE DAY FRIDAY. FORECAST THEN LOOKS DRY THROUGH MONDAY...THEN SHOWER/THUNDERSTORMS ENTER FORECAST AGAIN FOR MONDAY NIGHT THROUGH WEDNESDAY. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...TORNADO WATCH IN EFFECT UNTIL 8PM NORTHEAST OF A LINE FROM VINTON TO BURLINGTON. IL...TORNADO WATCH IN EFFECT UNTIL 8PM NORTHEAST OF A LINE FROM BURLINGTON IOWA TO MACOMB ILLINOIS. MO...NONE. && 14
Hazardous weather outlook, Mar 30, 5:15 AM CST, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 515 AM CST WED MAR 30 2005 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-311100- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 515 AM CST WED MAR 30 2005 ...FIRST SIGNIFICANT SEVERE WEATHER EPISODE EXPECTED THIS AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST...EAST CENTRAL...AND SOUTHEAST IOWA...NORTHWEST...NORTH CENTRAL...AND WEST CENTRAL ILLINOIS...AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THIS AFTERNOON...A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO EASTERN IOWA AND EXTREME NORTHEASTERN MISSOURI BY EARLY AFTERNOON AND PASS THROUGH WESTERN ILLINOIS BY EARLY EVENING. CONDITIONS WILL BE FAVORABLE WITH DRY, COLD AIR ALOFT FOR LARGE HAIL UP TO OR EVEN POSSIBLY LARGER THAN GOLF BALLS...OR 1.75 INCHES IN DIAMETER. ALSO... HIGH WINDS IN THE LOWER LEVELS OF THE ATMOSPHERE ARE EXPECTED TO BE TRANSPORTED TO THE SURFACE IN STORMS...PRODUCING AREAS OF STRONG TO DAMAGING SURFACE WINDS OF 50 TO 70 MPH IN THE MOST INTENSE STORMS. ISOLATED TORNADOES ARE ALSO POSSIBLE...BUT CURRENTLY THE LOWER LEVELS OF WINDS IN THE ATMOSPHERE ARE NOT FAVORABLE DUE TO THE LACK OF DIRECTIONAL CHANGE FOR A SIGNIFICANT TORNADO THREAT. ANY TORNADOES THAT DO OCCUR AT THIS TIME SHOULD BE OF SHORTER DURATION AND OF THE WEAKER VARIETY. THEREFORE...TORNADOES ARE CONSIDERED A SECONDARY THREAT. AREAS AT HIGHEST RISK FOR WIDESPREAD SEVERE WEATHER SHOULD BE ALONG AND SOUTH OF HIGHWAY 30 TO THE IOWA/MISSOURI BORDER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LATEST INDICATIONS SUGGEST THE NEXT CHANCE OF THUNDERSTORMS WILL BE ON NEXT TUESDAY. IT IS STILL TOO EARLY TO DETERMINE THE POTENTIAL STRENGTH OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER AND LOCAL OFFICIALS SHOULD BE PREPARED FOR LARGE HAIL BY AFTERNOON AND STRONG TO DAMAGING WINDS. SPOTTER ACTIVATION IS LIKELY INTO EARLY EVENING. PLEASE REPORT SIGNIFICANT SEVERE WEATHER AND DAMAGE TO THE NOAA/NWS FORECAST OFFICE IN THE QUAD CITIES. NICHOLS/12
In the hours before
Local storm report, Mar 30, 4:27 PM CST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
427 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM HAIL 4 NW GALENA 42.46N 90.48W
03/30/2005 0.25 INCH JO DAVIESS IL LAW ENFORCEMENT
&&
DONNADLocal storm report, Mar 30, 4:42 PM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
442 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL STERLING 41.80N 89.69W
03/30/2005 0.25 INCH WHITESIDE IL TRAINED SPOTTER
&&
DONNADLocal storm report, Mar 30, 4:50 PM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
450 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL FREEPORT 42.29N 89.63W
03/30/2005 0.25 INCH STEPHENSON IL TRAINED SPOTTER
&&
DONNADLocal storm report, Mar 30, 6:03 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
603 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM HAIL SPRING VALLEY 41.33N 89.20W
03/30/2005 0.75 INCH BUREAU IL TRAINED SPOTTER
&&
DONNADLocal storm report, Mar 30, 6:09 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
609 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL HENNEPIN 41.26N 89.32W
03/30/2005 0.25 INCH PUTNAM IL TRAINED SPOTTER
&&
DONNADLocal storm report, Mar 30, 6:19 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
619 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL SPRING VALLEY 41.33N 89.20W
03/30/2005 0.25 INCH BUREAU IL TRAINED SPOTTER
0617 PM HAIL SEATONVILLE 41.36N 89.27W
03/30/2005 0.25 INCH BUREAU IL TRAINED SPOTTER
0618 PM HAIL LADD 41.38N 89.21W
03/30/2005 0.25 INCH BUREAU IL PUBLIC
&&
DONNADNearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.